MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227203
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown procedure performed on (b)(6) 2020, it was observed that the probe on the electrode device sparked while in use.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.The device was brand new and the first use when the issue occurred.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, it was reported that this was an unknown procedure performed, the probe sparked and became out of order while in use.The complaint device was received and evaluated.Visual observations reveal that the shaft was observed slight bent, sings of activation can be observed.During the ablation test, a message output short showed.The coagulation test was successfully.Device was sent to gyrus for further investigations.The vapr 2.3mm wedge 1-piece electrode -ea was evaluated by the supplier with the following results: the device has not been returned in its original packaging.The active tip of the device shows no signs of activation or evidence of procedural debris.Finally, no obvious damage noted to the cable or the plug of the electrode.To test its functionality, the device was attached to a vapr vue generator gml 4854/2; as a result, output short evident when active tip placed against side of beaker.During the electrical test, the electrode failed in active continuity.Closer inspection revealed the tip was still secure, but the crimp tube detached from the device.The failures noted during the investigation can be attributed to ingress of saline into the distal end of the device, resultant of an incomplete epotek glue pocket.This has caused internal activation and the erosion of the remaining glue that allowed component detachment.The supplier summary revealed that the initial customer complaint stated that the device ¿sparked and became out of order¿.The electrical testing highlighted a failure in the active circuit.Further continuity tests highlighted that the tip/crimp tube was detached from the device.It is believed this was resultant of an insufficient glue pocket around the crimp tube that allowed saline ingress and subsequent internal activation.Process controls are already in place to maximize the likelihood of detection of this failure mode, and a review of the product manufacturing plans has shown no process controls are already in place to maximize the likelihood of detection of this failure mode.A review of our complaint records over the last twelve months for this product code one piece 2.3 wedge electrode (227203) shows this defect to be an isolated case.As detailed in the product control plan this product is 100% inspected for electrical and functional testing as part of its product test regime therefore all reasonable containment is in place and additional process containment work is not recommended.Therefore, no containment or correction action related to this individual complaint is required.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10837622
Report Number1221934-2020-03477
Device Sequence Number19836510
Product Code GEI
UDI-Device Identifier10886705009619
UDI-Public10886705009619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number227203
Device Catalogue Number227203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/24/2020
02/18/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date11/25/2020
02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1